Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2006
Flash Flood Warning 82, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 19, 2006, 6:10 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2006, 6:10 AM CDT (11:10 UTC)
- Expired
- Oct 20, 2006, 1:30 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 191116
FFWSJU
VIC010-191430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
710 AM AST THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 1030 AM AST
* AT 710 AM AST...U.S.G.S. RAIN GAUGES AND INFORMATION FROM AN
OBSERVER INDICATED FLOODING PROBLEMS IN ST. CROIX AS A RESULT OF
PREVIOUS RAINS AND RAINS LAST NIGHT. A SENSOR IN THAT AREA INDICATED
2.07 IN THE PAST HOUR...AND AROUND 4.0 INCHES IN THE LAST FOUR
HOURS. ADDITIONAL AMOUNTS OF AROUND TWO INCHES ARE POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1763 6486 1763 6468 1781 6467 1781 6486
$$
RIVERA1 follow-up statement
000
WGCA72 TJSJ 191433
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1033 AM AST THU OCT 19 2006
VIC010-191442-
SAINT CROIX-
1033 AM AST THU OCT 19 2006
...THE FLASH FLOOD WARNING EXPIRED AT 1030 AM AST FOR THE FOLLOWING
ISLAND...
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
AT 1027 AM...SATELLITE DATA...SURFACE OBSERVATIONS AND U.S.G.S.
GAUGES INDICATED THAT MOST OF THE SHOWERS AND THUNDERSTORMS THAT
WERE AFFECTING SAINT CROIX EARLIER THIS MORNING HAD TEMPORARILY
WEAKENED OR MOVED AWAY FROM THE AREA. ALSO...MOST OF THE FLOODED
ROADWAYS AND GUTS HAD RETURNED TO NORMAL. ALTHOUGH A SCATTERED
SHOWER OR THUNDERSTORM IS STILL POSSIBLE ACROSS THE ISLANDS THROUGH
1115 AM...NO ADDITIONAL...PERSISTENT HEAVY RAINFALL OR FLOODING IS
EXPECTED DURING THIS TIME. THEREFORE...THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE.
HOWEVER...NEW SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
TO DEVELOP ACROSS ST CROIX AND OTHER SECTIONS OF THE TERRITORY BY
EARLY AFTERNOON AND THEN CONTINUE THROUGH EARLY THIS EVENING. THIS
ADDITIONAL RAINFALL COULD RESULT IN MORE FLASH FLOODING OF GUTS AND
ROADWAYS AND COULD ALSO PRODUCE LANDSLIDES.
THEREFORE...ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO MONITOR
THE WEATHER CLOSELY THROUGH EARLY THIS EVENING AND BE PREPARED FOR
ACTION SHOULD WEATHER CONDITIONS WARRANT.
PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION.
LAT...LON 1763 6486 1763 6468 1781 6467 1781 6486
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:46 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 19, 3:46 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 446 AM AST THU OCT 19 2006 .DISCUSSION...QUICKSCAT DATA LAST NIGHT INDICATED THE LOW PRESSURE CENTER THAT HAVE LINGERED SINCE SEVERAL DAYS AGO...JUST NORTH OF PUERTO RICO. THIS WAS IN GOOD AGREEMENT TO THE GFS40 SOLUTION NEAR THAT TIME. THE 200MB STREAMLINES/WINDS ANALYSIS CONTINUED TO SHOW AN UPPER LEVEL TROUGH NORTHEAST OF THE ISLANDS. 225MB-100MB SATELLITE DERIVED WINDS ALSO SHOWED SPEED CONVERGENCE TO THE WEST OF THE TROUGH CENTER AND ACTIVE WEATHER IN THE VICINITY OF THE U.S.V.I....THE NORTHERN LEEWARD ISLANDS AND OVER THE ATLANTIC WATERS. THE PERSISTENT LOW PRESSURE NORTH OF PUERTO RICO WILL CONTINUE IN THE VICINITY WITH A TREND TO SLOWLY MOVE AWAY OF THE LOCAL AREA LATE FRIDAY OR SATURDAY. WHILE THIS HAPPENS...STRONG DIFLUENCE ALOFT WILL RESULT IN ACTIVE WEATHER OVER THE ATLANTIC AND IN THE VICINITY OF THE U.S.V.I. LATEST GUIDANCE SUGGEST THAT A SIMILAR SCENARIO WILL PERSIST UNTIL FRIDAY OR EARLY SATURDAY WHEN THE SURFACE LOW NORTH OF PUERTO RICO IS EXPECTED TO EXIT TO THE NORTH...AWAY OF THE AREA. ALL THIS WILL RESULT IN A LOW LEVEL SOUTH FLOW WHICH MAY INDUCE AFTERNOON PRECIPITATION IN THE NORTH...NORTHEAST AND EAST SECTIONS OF THE ISLANDS TODAY AND FRIDAY. && .SYNOPSIS...LOW PRESSURE AT THE SURFACE JUST NORTH OF SAN JUAN AND A TROUGH ALOFT EXTENDING NORTHEAST INTO THE ATLANTIC WILL KEEP UNSETTLED WEATHER OVER THE LOCAL AREA WITH ACTIVITY FOCUSING OVER THE WATERS SURROUNDING THE U.S. VIRGIN ISLANDS THROUGH THURSDAY AND POSSIBLY INTO FRIDAY AND SATURDAY. ACTIVE WEATHER WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WILL CONTINUE ACROSS PARTS OF THE REGIONAL WATERS THROUGH AT LEAST FRIDAY && .MARINE...UNSETTLED WEATHER OVER THE EASTERN WATERS AND THE ATLANTIC WATERS CAN PRODUCE DANGEROUS MARINE CONDITIONS WITH ROUGH SEAS IN THE VICINITY OF THE SHOWERS AND FREQUENT LIGHTNING WHICH MAY BE INTENSE. && .AVIATION...PERIODS OF LOW CEILING AND REDUCED VISIBILITIES WITH SCATTERED TO NUMEROUS SHOWERS ARE POSSIBLE TODAY MAINLY FOR THE NORTH AND EAST SECTIONS OF PUERTO RICO AND OVER THE U.S. VIRGIN ISLANDS. && .HYDROLOGY...ADDITIONAL RAINFALL EXPECTED TODAY MAY AGAIN RESULT IN FLOODING PROBLEMS ACROSS THE SAN JUAN METROPOLITAN AREA AND SOME RIVERS GETTING OUT OF THE BANKS. && .CLIMATE...CURRENT MONTH HAS BEEN A RAINY ONE IN SAN JUAN. MONTH TO DATE 8.27 INCHES OF RAIN HAVE BEEN MEASURED. THIS IS 5.42 INCHES ABOVE THE NORMAL VALUE OF 2.85. YEAR TO DATE...12.45 INCHES OF RAIN ABOVE THE NORMAL VALUE HAVE BEEN MEASURED AT THE LMM INTERNATIONAL AIRPORT. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 90 78 / 70 40 50 40 STT 87 79 87 79 / 70 70 70 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
Hazardous weather outlook, Oct 19, 5:30 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU OCT 19 2006 PRZ001>013-AMZ710>750-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 10:34 AM CDT | Flash Flood Watch | JSJ | 9 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.